Illinois, 2003Flash Flood and Hail in Illinois, August 1, 2003
August 1, 2003 · NWS LOT · 65 events in 8 counties and zones
Severe thunderstorms developed during the early afternoon hours of August 1st across the Chicago Metro Area. The storms produced dozens of reports of large hail as well as wind damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 65
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed during the early afternoon hours of August 1st across the Chicago Metro Area. The storms produced dozens of reports of large hail as well as wind damage. Minor hail damage was reported to roofs and house trim in Streamwood. A large tree was blown down on Madelyn Drive in Des Plaines. Tree limbs were blown down in Bloomingdale and trees were blown down in Lombard, where one tree fell onto a house. Tree limbs were blown down in Elmhurst and trees and large limbs were blown down in Glen Ellyen, both in Dupage county. Several trees were blown down on the south side of the city of Chicago. A two foot diameter tree limb was blown down in Worth in Cook county. The tree limb destroyed a camper. Winds gusted to 70 mph in Lansing where many trees were blown down and a barn was destroyed. A wind gust to 60 mph was reported in Marseilles and large tree limbs were blown down in Seneca, both in LaSalle county. Tree limbs were blown down in Bolingbrook and trees were blown down in Channahon, both in Will county. A roof of a stage was blown down at the Joliet race track where the stage was being built for a concert. Trees, large tree limbs and power lines were blown down across many parts of Grundy county. Power lines were blown down in Leland in LaSalle county. In addition to the hail and wind damage, flooding was also reported across Route 47 in Morris and parts of Grundy county received 2 to 3 inches of rain. Minor flooding was reported across parts of Kane, Dupage and Cook counites as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 1, 11:35 AM CST, 40 minutes earlier.
Area forecast discussion, Aug 1, 11:35 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
1235 PM CDT FRI AUG 1 2003
AVIATION DISCUSSION FOR 18Z TAFS...
AIRMASS DESTABILIZING ON COURSE WITH PREVIOUS FORECASTS...WITH
RATHER UNORGANIZED PULSE THUNDERSTORMS EXPECTED THIS AFTERNOON WITH
SFC CAPES AOA 3000 AND FORCING ASSOCIATED WITH A MID LEVEL SPEED MAX
MOVING THROUGH THE LOWER LAKES AREA. EXPECT A BRIEF LULL IN ACTIVITY
JUST AFTER SUNSET AS DIURNAL ACTIVITY DIES OUT...THEN MORE THUNDER
EXPECTED OVERNIGHT AS NOCTURNAL DYNAMICS TAKE OVER.
INSTABILITY RESULTING FROM UNSEASONABLY COLD UPPER AIR TEMPS WILL
CONTINUE THROUGH THE WEEKEND AS THE UPPER LOW RESPONSIBLE FOR ALL
THIS WANDERS SLOWLY TOWARD NORTHERN ILLINOIS. LOOK FOR VERY LIGHT
FLOW OUTSIDE OF THUNDERSTORMS AS SYNOPTIC GRADIENT BECOMES VERY
SMALL.
JHV
PUBLIC DISCUSSION FOR MRNG ZONES AND GRIDS...
UPR VORTEX NEAR ARROWHEAD OF MN THRU TODAY...DROPPING SOUTHEAST INTO
NRN WI SUN MRNG AND THEN DIVING TOWARD NERN IL SUN NGT AS PER AVN
RUN. IN EITHER CASE...BOTH AVN AND ETA HAVE THIS UPR TROF MOVING
THRU IL/NWRN IN ON MONDAY. UNTIL THEN WE CAN EXPECT A SERIES OF VORT
LOBES SWINGING THRU WITH DEWPTS HOVERING IN THE MID AND UPR 60S.
CAPES RUNNING AROUND 1K OR BETTER MOST TIMES THRU SUN NGT AND
CONVECTIVE TEMPS AROUND 80 WITH MAX TEMPS FCST 80 TO 85.
THUS UNTIL THIS VORTEX SWINGS THRU MONDAY...CAN EXPECT A RISK OF
SHOWERS AND TSTMS THRU THE WEEKEND. CURRENT FCST HAS THIS GOING AND
DOES NOT APPEAR THERE WILL BE MUCH VARIATION FROM IT.
ALREADY A VORT LOBE IN ERN IA IS TRYING TO SWING ACRS THE MS RIVER
AND DEVELOPING STORMS IN NWRN IL. THESE ARE MOVING FROM CARROLL TO
STEPHENSON COUNTY NOW BUT MAY PROGRESS BY MORNING INTO NRTH CNTRL
AND EVEN NERN IL BY DAYBREAK. BETTER CHC IS DURING THE AFTN TODAY
WHEN CONVECTIVE TEMPS BLOW THE ROOF OFF. EVERY PERIOD AFTER TODAY
WILL CARRY A CHC OF TSTMS IN IT UNTIL TUESDAY (ACTUALLY MONDAY NIGHT
SHUD BE DRY TOO).
.CHI...NONE
RLB
Hazardous weather outlook, Aug 1, 8:45 AM CST, 3 hours 30 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-021100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
945 AM CDT FRI AUG 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING OVER AREAS IN ILLINOIS GENERALLY SOUTH OF I 80. OTHERWISE THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THE AREA.
THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.
ACTIVITY WILL BE MORE WIDELY SCATTERED THROUGH THE EARLY AFTERNOON. HOWEVER
AFTER 5 PM ONE OR MORE CLUSTERS OF THUNDERSTORMS WILL MOVE INTO LASALLE AND
LIVINGTON COUNTIES FROM THE WEST...AND THEN SPREAD EAST SOUTHEASTWARD.
DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH LARGE HAIL IS ALSO A
POSSIBILITY.
IN ADDITION...ANY OF THE STORMS THAT DEVELOP HAVE THE POTENTIAL TO PUT DOWN 1
TO 2 INCHES OF RAIN IN A SHORT TIME AND CAUSE FLOODING OF SMALL CREEKS AND
ROADS. MANY AREAS ALREADY HAVE NEARLY SATURDATED SOILS FROM THE PERSISTENT
STORMS OF RECENT WEEKS.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
ON SATURDAY THROUGH MONDAY...SCATTERED THUNDERSTORMS WILL CONTINUE
TO DEVELOP FROM TIME TO TIME AS THE PERSISTENT UPPER LEVEL WEATHER
SYSTEM REMAINS OVER THE UPPER MIDWEST. AT THIS TIME...THESE STORMS
ARE EXPECTED TO PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED MAINLY LATE THIS AFTERNOON AND EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)In the hours before
Local storm report, Aug 1, 9:01 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1001 AM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0956 AM WILLOW SPGS IL NON TSTM WINDS
08/01/03 COOK REPORTED BY STORM
SPOTTER.Local storm report, Aug 1, 9:01 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO IL
1001 AM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0956 AM WILLOW SPGS IL NO REPORT-PREVIOUS
08/01/03 COOK WAS A TEST MESSAGELocal storm report, Aug 1, 11:40 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1240 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM SOUTH BELOIT IL .75 INCH HAIL
07/31/03 WINNEBAGO REPORTED BY PUBLIC.Event by event
48 hail, 16 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail, Lake
- When
- August 1, 12:15 PM CST to 12:20 PM CST
- Where
- Lake County, 1 mi E of Long Grove
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.183, -87.983
Hail, Cook
- When
- August 1, 12:25 PM CST to 12:35 PM CST
- Where
- Cook County, 3 mi NE of Schaumburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.067, -88.050
Reported at Golf and Meacham Roads and also along Interstate 90.
Hail, Cook
- When
- August 1, 12:27 PM CST to 12:32 PM CST
- Where
- Cook County, Streamwood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -88.167
Hail, Cook
- When
- August 1, 12:28 PM CST to 12:40 PM CST
- Where
- Cook County, Rolling Meadows
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.083, -88.000
Reported at Algonquin Road and Route 53.
Hail, Cook
- When
- August 1, 12:32 PM CST to 12:37 PM CST
- Where
- Cook County, Arlington Hgts
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.083, -88.000
Reported at Golf and Arlington Heights Roads.
Hail, Cook
- When
- August 1, 12:40 PM CST to 12:50 PM CST
- Where
- Cook County, Des Plaines
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -87.900
Hail, Cook
- When
- August 1, 12:44 PM CST to 1:00 PM CST
- Where
- Cook County, Mt Prospect
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.067, -87.933
Thunderstorm Wind, Cook
- When
- August 1, 12:45 PM CST
- Where
- Cook County, Des Plaines
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -87.900
Hail, Cook
- When
- August 1, 12:45 PM CST to 12:50 PM CST
- Where
- Cook County, Schaumburg
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.033, -88.083
Golf ball size hail was reported at Golf and Algonquin Roads.
Hail, Cook
- When
- August 1, 12:47 PM CST to 12:52 PM CST
- Where
- Cook County, Arlington Hgts
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.083, -88.000
Reported at Algonquin and Dempster Roads.
Hail, Cook
- When
- August 1, 1:10 PM CST to 1:15 PM CST
- Where
- Cook County, Streamwood
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -88.167
Hail, Kane
- When
- August 1, 1:48 PM CST to 1:53 PM CST
- Where
- Kane County, Elgin
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.033, -88.283
Reported at US Route 20 and Illinois Route 31.
Hail, Kane
- When
- August 1, 1:59 PM CST to 2:08 PM CST
- Where
- Kane County, Elgin
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.033, -88.283
Golf ball size hail in downtown Elgin and along Randall Road near St. Joseph Hospital.
Hail, Cook
- When
- August 1, 2:00 PM CST to 2:05 PM CST
- Where
- Cook County, Streamwood
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -88.167
Hail, Cook
- When
- August 1, 2:01 PM CST to 2:06 PM CST
- Where
- Cook County, Hanover Park
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.017, -88.183
Reported at Barrington and Irving Park Roads.
Hail, Cook
- When
- August 1, 2:19 PM CST to 2:27 PM CST
- Where
- Cook County, Streamwood
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -88.167
Hail, Cook
- When
- August 1, 2:20 PM CST to 2:30 PM CST
- Where
- Cook County, Schaumburg
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -88.083
Hail ranged from the size of quarters to golf balls and covered the ground in some areas.
Hail, Cook
- When
- August 1, 2:25 PM CST to 2:30 PM CST
- Where
- Cook County, Arlington Hgts
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.083, -88.000
Hail, Cook
- When
- August 1, 2:26 PM CST to 2:31 PM CST
- Where
- Cook County, Hanover Park
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.017, -88.183
Golf ball size hail was reported at Barrington Road and Highway 20.
Hail, Cook
- When
- August 1, 2:30 PM CST to 2:35 PM CST
- Where
- Cook County, Bartlett
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.000, -88.183
Quarter size hail was reported covering the ground.
Hail, Du Page
- When
- August 1, 2:30 PM CST to 2:35 PM CST
- Where
- Du Page County, Hanover Park
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.017, -88.183
Hail, Cook
- When
- August 1, 2:38 PM CST to 2:42 PM CST
- Where
- Cook County, Des Plaines
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -87.900
Hail, Du Page
- When
- August 1, 2:40 PM CST to 2:50 PM CST
- Where
- Du Page County, Roselle
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.983, -88.083
Hail, Cook
- When
- August 1, 2:45 PM CST to 2:55 PM CST
- Where
- Cook County, Streamwood
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.033, -88.167
Hail, Cook
- When
- August 1, 2:45 PM CST to 2:55 PM CST
- Where
- Cook County, Franklin Park
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.933, -87.817
Hail, Cook
- When
- August 1, 2:49 PM CST to 2:54 PM CST
- Where
- Cook County, Elk Grove Vlg
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.017, -87.983
Golf ball size hail was reported at Elmhurst and Touhy Roads.
Hail, Du Page
- When
- August 1, 2:52 PM CST to 2:57 PM CST
- Where
- Du Page County, Bensenville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.950, -87.933
Reported along Irving Park Road.
Hail, Cook
- When
- August 1, 2:53 PM CST to 2:56 PM CST
- Where
- Cook County, 1 mi N of (Ord)o'Hare Intl Arp
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.000, -87.900
Hail, Du Page
- When
- August 1, 3:10 PM CST to 3:20 PM CST
- Where
- Du Page County, Bloomingdale
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.950, -88.083
Hail, Du Page
- When
- August 1, 3:13 PM CST to 3:18 PM CST
- Where
- Du Page County, Wheaton
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.867, -88.117
Reported at Gary Avenue and Geneva Street.
Hail, Kane
- When
- August 1, 3:15 PM CST to 3:20 PM CST
- Where
- Kane County, Montgomery
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.733, -88.350
Hail, Kane
- When
- August 1, 3:15 PM CST to 3:20 PM CST
- Where
- Kane County, Aurora
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.767, -88.317
Reported along Fifth Avenue.
Thunderstorm Wind, Du Page
- When
- August 1, 3:20 PM CST
- Where
- Du Page County, Bloomingdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.950, -88.083
Thunderstorm Wind, Du Page
- When
- August 1, 3:22 PM CST to 3:30 PM CST
- Where
- Du Page County, Lombard
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -88.017
Hail, Du Page
- When
- August 1, 3:22 PM CST to 3:30 PM CST
- Where
- Du Page County, Lombard
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -88.017
Hail ranged from the size of pennies at Illinois Route 64 and Route 53 to golf ball size hail along Main Street.
Hail, Du Page
- When
- August 1, 3:23 PM CST to 3:28 PM CST
- Where
- Du Page County, Glendale Hgts
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.933, -88.050
Golf ball size hail was reported at Interstate 355 and North Avenue.
Thunderstorm Wind, Cook
- When
- August 1, 3:30 PM CST to 3:35 PM CST
- Where
- Cook County, Chicago
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 41.833, -87.650
Hail, Will
- When
- August 1, 3:32 PM CST to 3:38 PM CST
- Where
- Will County, Romeoville
- Measured
- 1 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 41.633, -88.067
Quarter size hail was reported at Airport and Weber Roads and at Weber and 135th Street.
Hail, La Salle
- When
- August 1, 3:42 PM CST to 3:45 PM CST
- Where
- La Salle County, Marseilles
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.333, -88.717
Thunderstorm Wind, La Salle
- When
- August 1, 3:42 PM CST
- Where
- La Salle County, Marseilles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.333, -88.717
Thunderstorm Wind, Du Page
- When
- August 1, 3:42 PM CST
- Where
- Du Page County, Elmhurst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -87.950
Thunderstorm Wind, Will
- When
- August 1, 3:45 PM CST
- Where
- Will County, Bolingbrook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.667, -88.133
Hail, Will
- When
- August 1, 3:45 PM CST to 3:50 PM CST
- Where
- Will County, Bolingbrook
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.667, -88.133
Reported at Route 53 and Montrose Roads.
Thunderstorm Wind, Grundy
- When
- August 1, 3:50 PM CST to 4:15 PM CST
- Where
- Grundy County, Countywide
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.283, -88.383
Hail, Du Page
- When
- August 1, 3:55 PM CST to 4:00 PM CST
- Where
- Du Page County, Downers Grove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.800, -88.000
Hail, Kendall
- When
- August 1, 3:58 PM CST to 4:00 PM CST
- Where
- Kendall County, Oswego
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.683, -88.350
Reported at the intersection of US 30 and US 34.
Thunderstorm Wind, La Salle
- When
- August 1, 4:00 PM CST
- Where
- La Salle County, Seneca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.317, -88.617
Hail, Grundy
- When
- August 1, 4:02 PM CST to 4:07 PM CST
- Where
- Grundy County, Morris
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.367, -88.417
Reported at Route 47 and US 6.
Thunderstorm Wind, Grundy
- When
- August 1, 4:05 PM CST
- Where
- Grundy County, Morris Muni Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.433, -88.417
The Morris AWOS measured a gust to 56 knots, 64 mph.
Hail, Cook
- When
- August 1, 4:08 PM CST to 4:12 PM CST
- Where
- Cook County, Cicero
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.833, -87.733
Thunderstorm Wind, Will
- When
- August 1, 4:10 PM CST to 4:15 PM CST
- Where
- Will County, Channahon
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.433, -88.233
Flash Flood, Grundy
- When
- August 1, 4:12 PM CST to 7:00 PM CST
- Where
- Grundy County, Morris
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.285, -88.418 (the zone’s center; the record gives no point)
Hail, Kendall
- When
- August 1, 4:15 PM CST to 4:20 PM CST
- Where
- Kendall County, Boulder Hill
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.717, -88.350
Reported along Route 125.
Hail, Cook
- When
- August 1, 4:15 PM CST to 4:20 PM CST
- Where
- Cook County, Evergreen Park
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -87.667
Hail, Will
- When
- August 1, 4:15 PM CST to 4:20 PM CST
- Where
- Will County, Crest Hill
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.567, -88.150
Reported at Weber and Renwick Roads.
Thunderstorm Wind, Cook
- When
- August 1, 4:15 PM CST
- Where
- Cook County, Worth
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.683, -87.800
Hail, Du Page
- When
- August 1, 4:29 PM CST to 4:33 PM CST
- Where
- Du Page County, Clarendon Hills
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.817, -87.983
Hail, Du Page
- When
- August 1, 4:30 PM CST to 4:35 PM CST
- Where
- Du Page County, Elmhurst
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.883, -87.950
Thunderstorm Wind, Du Page
- When
- August 1, 4:30 PM CST
- Where
- Du Page County, Elmhurst
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.883, -87.950
Hail, Will
- When
- August 1, 4:30 PM CST to 4:35 PM CST
- Where
- Will County, Naperville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.783, -88.150
Hail, Will
- When
- August 1, 4:30 PM CST to 4:35 PM CST
- Where
- Will County, 1 mi S of Manhattan
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -87.983
Thunderstorm Wind, Cook
- When
- August 1, 4:52 PM CST
- Where
- Cook County, Lansing
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.567, -87.550
Thunderstorm Wind, Du Page
- When
- August 1, 4:54 PM CST
- Where
- Du Page County, Glen Ellyn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -88.067
Thunderstorm Wind, La Salle
- When
- August 1, 5:15 PM CST
- Where
- La Salle County, Leland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.617, -88.800
Hail, Lake
- When
- August 1, 5:23 PM CST to 5:28 PM CST
- Where
- Lake County, Wadsworth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.433, -87.917
Reported at US 41 and Illinois Route 173.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, August 1 to 31, 2003$645 million · 51 events
- Hail and Damaging Winds in Oklahoma, August 1, 20031 death · 1 injured · $390,000 · 1 in hail · 37 events
- Drought in Iowa, August 1 to 31, 2003$312 million · 21 events
- Hail and Damaging Winds in Michigan, August 1, 20031 death · 2 injured · 1 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 1, 2003$505,000 · 1.75 in hail · 17 events
- Damaging Winds in Arkansas, August 1, 2003$275,000 · 70 kt wind · 4 events
- Hail and Lightning Strike in Illinois, August 1, 2003$203,000 · 1.5 in hail · 8 events
- Hail in Iowa, August 1, 2003$175,000 · 1.75 in hail · 1 event
- Tornado and Hail in Indiana, August 1, 20032 injured · $3,000 · F1 · 20 events
- Hail and Damaging Winds in Wisconsin, August 1, 2003$100,000 · 1.75 in hail · 11 events
- Hail in Illinois, August 1, 2003$138,000 · 1.75 in hail · 3 events
- Flash Flood in California, August 1, 2003$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368670, 5368671, 5368672, 5368673, 5368674, 5368675, 5368678, 5368676, 5368679, 5368677, 5377697, 5368680, 5368681, 5368682, 5368683, 5368684, 5368685, 5368686, 5368687, 5368689, 5368690, 5368688, 5368691, 5368692, 5377263, 5368693, 5368694, 5377258, 5377259, 5377260, 5377261, 5377628, 5377262, 5377264, 5377265, 5377266, 5377267, 5377336, 5377337, 5377338, and more.